Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 19, NWS Nashville, TN

November 6, 2018Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Nov 6, 2018, 1:54 AM CST for Davidson County, Tennessee. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Nov 6, 2018, 1:54 AM CST (07:54 UTC)
Expired
Nov 6, 2018, 6:32 AM CST
In force
5 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whites Creek near Bordeaux (BORT1).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

518 
WGUS44 KOHX 060754
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
154 AM CST Tue Nov 6 2018

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Whites Creek At Bordeaux affecting Davidson County

. Heavy rainfall has caused Whites Creek at Bordeaux to rise above flood stage. 
It is expected to fall below flood stage by Tuesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-061800-
/O.NEW.KOHX.FL.W.0019.181106T0754Z-181106T1800Z/
/BORT1.1.ER.181106T0703Z.181106T0731Z.000000T0000Z.NO/
154 AM CST Tue Nov 6 2018

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Whites Creek At Bordeaux
* From early this morning until this afternoon.
* At 01AM Tuesday the stage was...19.2 feet
* Flood stage is 18.0 feet.
* At 22.0 feet...Extensive flooding of homes and properties along Hamilton Ave 
  is occurring, also flooding of Hartman Park, the Whites Creek Greenway, and 
  portions of Tucker Road occurs.
* At 20.0 feet...Water floods low spots along Hamilton Ave, further inundation 
  of homes in the area is also occurring.
* At 18.0 feet...Flooding of homes along Hamilton Ave in Bordeaux occurs.
* At 17.0 feet...Water approaches the foundations of homes along Hamilton Ave in
  Bordeaux.
* At 13.0 feet...Water inundates the backyards of homes along Hamilton Ave in 
  the Bordeaux area.



&&

LAT...LON  3620 8689 3626 8689 3634 8685 3634 8675
      3624 8675 3617 8685             



$$
1 follow-up statement
885 
WGUS84 KOHX 061232
FLSOHX
Flood Statement
National Weather Service Nashville TN
632 AM CST Tue Nov 6 2018

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Whites Creek At Bordeaux affecting Davidson County
 
.The river has fallen below action stage and thus the warning is cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-061302-
/O.CAN.KOHX.FL.W.0019.000000T0000Z-181106T1232Z/
/BORT1.1.ER.181106T0703Z.181106T0816Z.181106T0917Z.NO/
632 AM CST Tue Nov 6 2018

The Flood Warning is cancelled for
  The Whites Creek At Bordeaux
* At 5AM Tuesday the stage was 9.3 feet.
* Flood stage is 18.0 feet.



&&

LAT...LON  3620 8689 3626 8689 3634 8685 3634 8675
      3624 8675 3617 8685             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Nov 6, 12:23 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 6, 12:23 AM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 AM CST Tue Nov 6 2018

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to remove several counties
across western and northern portions of mid state from Tornado
Watch Number 423.

&&

.AVIATION...
06Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion
reasoning. Several amendments probable at all terminal sites due
to actual fluctuations in wx, wind, vsbys, and ceilings thru at
least 06/12Z. Reason behind this is that there is no way with
forecast wx resolution to do these very short term time period
deviations accurately in a concise terminal forecast format. One
significant change of note though is the introduction of LLWS with
60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding
sounding profile depicting 50-60kts winds as close as 200 feet
off sfc. Significant caution is urged for any aviation interest
across the mid state region thru 06/12Z. Latest models continuing
to support designated TEMPO group impacts and timing windows of
potential strong/svr tstms of a potential squall line feature
moving across terminal locations. During these TEMPO time periods
sfc gusts 40 to 50 kts if not locally higher are certainly not out
of the question. Sly sustained sfc winds 10-15kts with gusts to
25kts will veer to the west as sfc cold front continues to move
southeastward across and out of mid state by 06/12Z. Conditions
should rapidly improve to VFR/SKC conditions all terminals
06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly
flow pattern becomes established across mid state region.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1150 PM CST Mon Nov 5 2018

TNZ009>011-027>034-058>066-075-077>080-093>095-070600-
Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-
Van Buren-Wayne-Lawrence-Giles-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Overnight

A line of strong to potentially severe thunderstorms is expected
to continue to move across Middle Tennessee as the overnight hours
progress. Strong to severe thunderstorms within the line will be
capable of producing damaging winds and some tornadoes. Locally
heavy rainfall and localized flash flooding may be possible in a
few locations also.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through early Tuesday morning.

TNZ005>008-023>026-056-057-070600-
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Perry-Hickman-
1150 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures below freezing are possible each morning on
Saturday and Sunday.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Local storm report, Nov 6, 12:21 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     TSTM WND DMG     6 SSE COLUMBIA          35.54N  87.01W
11/05/2018                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ACROSS MOORSVILLE PIKE IN MAURY COUNTY. ROAD
            WAS CLOSED AT TIME OF REPORT.

&&

EVENT NUMBER OHX1800394

BW
Local storm report, Nov 6, 12:41 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     TSTM WND DMG     7 E ROVER               35.69N  86.48W
11/06/2018                   RUTHERFORD         TN   EMERGENCY MNGR

            HOUSE COMPLETELY COLLAPSED AT 8085 MIDLAND ROAD IN
            CHRISTIANA...POSSIBLE TORNADO

&&

EVENT NUMBER OHX1800395

BW
Local storm report, Nov 6, 12:47 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     6 W MINOR HILL          35.03N  87.28W
11/05/2018                   LAWRENCE           TN   EMERGENCY MNGR

            POWER LINES DOWN AT 123 HOOD HOLLOW ROAD IN SOUTHERN
            LAWRENCE COUNTY

&&

EVENT NUMBER OHX1800396

BW
Local storm report, Nov 6, 12:54 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     9 NNW BELL BUCKLE       35.71N  86.40W
11/06/2018                   RUTHERFORD         TN   SOCIAL MEDIA

            REPORTS OF SEVERAL STRUCTURES DAMAGED, INCLUDING A ROOF
            MISSING FROM A STRUCTURE ON ROCK SPRINGS ROAD. POSSIBLE
            TORNADO.

&&

EVENT NUMBER OHX1800397

BS
Local storm report, Nov 6, 12:56 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     3 NE THOMPSON'S STATION 35.84N  86.88W
11/05/2018                   WILLIAMSON         TN   EMERGENCY MNGR

            TREES DOWN IN FAIRVIEW, GOOSE CREEK AT MCLEMORE, ROCKY
            FORD AT FLY ROAD, AND IN THOMPOSON STATION

&&

EVENT NUMBER OHX1800398

BW
Local storm report, Nov 6, 1:11 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 AM CST TUE NOV 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     4 E ARRINGTON           35.86N  86.63W
11/05/2018                   WILLIAMSON         TN   SOCIAL MEDIA

            TREES DOWN ON SPANNTOWN ROAD. POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1800399

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:56 PM CSTSpecial Weather StatementOHXStewart34 min
Nov 5, 8:36 PM CSTSpecial Weather StatementOHXHouston, Stewart24 min
Nov 5, 9:18 PM CSTTornado WarningOHXCheatham, Dickson, Montgomery27 min
Nov 5, 9:31 PM CSTAreal Flood AdvisoryOHXMontgomery, Stewart119 min
Nov 5, 9:55 PM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner35 min
Nov 5, 10:16 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson119 min
Nov 5, 10:20 PM CSTTornado WarningOHXSumner, Trousdale, Wilson25 min
Nov 5, 10:31 PM CSTTornado WarningOHXWayne29 min
Nov 5, 10:33 PM CSTTornado WarningOHXHickman, Lewis, Maury, Perry, Wayne27 min
Nov 5, 10:55 PM CSTTornado WarningOHXLawrence, Lewis, Wayne35 min
Nov 5, 10:55 PM CSTTornado WarningOHXHickman, Lewis, Maury21 min
Nov 5, 10:59 PM CSTFlash Flood WarningOHXCheatham, Davidson, Sumner2 hr
Nov 5, 11:08 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:15 PM CSTTornado WarningOHXHickman, Maury, Williamson30 min
Nov 5, 11:31 PM CSTTornado WarningOHXMarshall, Maury29 min
Nov 5, 11:37 PM CSTTornado WarningOHXWilliamson23 min
Nov 5, 11:38 PM CSTTornado WarningOHXLawrence, Wayne37 min
Nov 5, 11:45 PM CSTAreal Flood AdvisoryOHXDavidson2 hr
Nov 5, 11:55 PM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson35 min
Nov 5, 11:56 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford34 min
Nov 5, 11:59 PM CSTTornado WarningOHXRutherford, Williamson31 min
Nov 6, 12:00 AM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson30 min
Nov 6, 12:01 AM CSTTornado WarningOHXGiles, Lawrence29 min
Nov 6, 12:02 AM CSTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson118 min
Nov 6, 12:18 AM CSTTornado WarningOHXCannon, Rutherford, Wilson14 min
Nov 6, 12:23 AM CSTTornado Warning Tornado observedOHXCannon, Rutherford37 min
Nov 6, 12:27 AM CSTTornado WarningOHXGiles18 min
Nov 6, 12:43 AM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson32 min
Nov 6, 12:47 AM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee28 min
Nov 6, 1:23 AM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam37 min
Nov 6, 1:23 AM CSTTornado Warning Tornado observedOHXCoffee, Grundy39 min
Nov 6, 1:28 AM CSTTornado WarningOHXPutnam, White15 min
Nov 6, 1:48 AM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett42 min
Nov 6, 2:12 AM CSTAreal Flood AdvisoryOHXWilson2 hr
Nov 6, 7:24 AM CSTRiver Flood AdvisoryOHXHickman69 min

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.